Hello Sophie -
I had a combination of Cisplatin & Paclitaxel and about 2 weeks after the first session I noticed my hair was coming out in handfuls. I didn't wash it for a week, thinking if I didn't touch it too much it would be ok, stupidly I didn't want to believe it was happening. Just before the 2nd session it was coming out so much, I thought I would eventually lose it anyway so I shaved it off. My daughter, training to be a hairdresser, shaved a bit, I shaved a bit and my husband shaved a bit - and that was it - gone! I didn't want to go through the stages of going thin & patchy, I thought that that would look dreadful so I took matters into my own hands. It was so libeating actually - I cried, just a couple of sniffles then had a glass of wine, for medicinal puposes! I don't know if my hair would all have come out or if it would just have thinned but I would rather have had no hair than really patchy growth. It was the right thing for me personally, it was the least of my worries, plus I had an amazing wig that was so much nicer than my own hair and I wore it like a badge of pride - daring people to comment on it or even notice it was a wig. I had to tell people it was a wig on some occasions it was so good! Even the radiographer asked if it was a wig and you'd think they see them every day!
As I say, shaving it off was the right decision for me and you will have to wait & see how you feel about it when it actually happens - let it be your own decision, whether you cut it short or leave it, you have to be ok with it. I wore my hair in a bob before all this, and had it styled & coloured it regularly as I liked it to look nice. It grew back, thicker but a two tone shade of grey with a Cruella Deville dark streak at the front! I have kept it very very short and I've had more comments about how I suit it so much better than my previous style!!
Best wishes, whatever you decide.